MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE W SEGMENTAL HINGE POST SIZE F 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE W SEGMENTAL HINGE POST SIZE F 12MM; PROSTHESIS, KNEE
Catalog Number 00585006012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fever (1858); Pain (1994); Fluid Discharge (2686)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had an initial left total knee arthroplasty with competitor product which was fully revised six years post implantation due to osteolysis and aseptic loosening.Subsequently, the patient reported pain, fever, and drainage from the incision site three weeks postop.The patient underwent an uncomplicated incision and drainage with poly exchange.Cultures were obtained, but no results have been provided.
 
Additional Manufacturer Narrative
(b)(6).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.D10: additional associated products.00588006012, 12mm size f articular surface with hinge post ext lot# 65514947.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d5, g3, g6, h1, h2, h3, h6, h10, h11.Product has not been returned.No product evaluation was able to be completed.Reported event is not related to device therefore, a compatibility review is not applicable.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression ¿wound concerns¿ or "non-healing wound¿ would imply that the appearance of the wound deviates from what a surgical wound should appear.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.If deeper exploration of the wound is warranted and the joint space is entered, a poly exchange is typically performed in conjunction with the i&d to clear out any debris, hematoma formation, or to prevent deep joint infection.Root cause of the reported event is not device related.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE W SEGMENTAL HINGE POST SIZE F 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21926530
Report Number0001822565-2025-01187
Device Sequence Number8742817
Product Code KRO
UDI-Device Identifier00889024196230
UDI-Public(01)00889024196230(17)310715(10)66061392
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00585006012
Device Lot Number66061392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale